MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Catheter, Septostomy
Model Number VXSK0122
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a pericardial effusion growing to a cardiac tamponade following a cardiac perforation requiring a pericardiocentesis, exploratory open-heart surgery, medication, and extended hospitalization.The ablation procedure was unable to be completed due to this adverse event.A versacross access solutions kit was selected for use for the transseptal access portion of a farapulse procedure to treat atrial fibrillation.Femoral access was achieved and a non-boston scientific (bsc) sheath and the radio frequency (rf) pigtail wire from a fixed curve versacross kit were advanced into the superior vena cava (svc) with the use of intracardiac echocardiography (ice).At this time, ice showed a trace amount of effusion in the pericardial space.The non-bsc sheath was dropped down onto the atrial septum for transeptal access.Access was gained on the mid septum with veins in view.The rf pigtail wire was advanced into the left superior pulmonary vein (lspv) and the non-bsc sheath was advanced into the left atrium.The non-bsc dilator and rf pigtail wire were removed.The non-bsc sheath was aspirated and flush.A merit guidewire and non-bsc mapping catheter were inserted into the non-bsc sheath and advanced into the left atrium.A pre-ablation map of the left atrium was made.The pericardial effusion seen on precheck had grown slightly bigger than previously observed.The decision was made to continue with ablation procedure and monitor it.The non-bsc mapping catheter was removed and the non-bsc sheath was aspirated and flushed again.A farawave catheter was inserted into the non-bsc sheath and advanced into the left atrium over the merit guidewire, which was parked in the lspv.Therapy was delivered to the lspv and left carina.The farawave catheter was moved to the left inferior pulmonary vein (lipv) and the effusion was assessed again.The effusion had increased significantly in size.Assistance was called for from cath lab and a second cardiologist was called to perform a pericardiocentesis.The lipv was isolated during this time and the farawave catheter and non-bsc sheath were pulled back to the right atrium.The second physician arrived by this point and pericardial access was achieved.Protamine was given to reverse heparin.After roughly 45 minutes, bleeding into pericardial space slowed down.Praxbind was given at to reverse pradaxa.Effusion growth had greatly slowed but still was happening despite intervention.It was decided at this time the patient would go for exploratory open-heart surgery to look for any active bleeding.During this additional surgery, a blood clot was cleared out of the epicardial space.No surgical repair was performed as the bleeding had stopped by that time.No perforation could be identified.The patient was transferred to the intensive care unit (icu).The patient has fully recovered and was discharged on (b)(6)2026.

Brand Name
VersaCross Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50000315
Report Number2124215-2026-39723
Device Sequence Number21486326
Product Code DXF
UDI-Device Identifier00685447019824
UDI-Public(01)00685447019824(17)290215(10)39209244
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0122
Device Catalogue NumberVXSK0122
Device Lot Number0039209244
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Supplement Date Received by Manufacturer08/26/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight143 LB